Propagation of Scalar Fields in a Plane Symmetric Spacetime

Carregando...
Imagem de Miniatura

Data

2016-12-01

Autores

Celestino, Juliana
Alves, Márcio E. S. [UNESP]
Barone, F. A.

Título da Revista

ISSN da Revista

Título de Volume

Editor

Resumo

The present article deals with solutions for a minimally coupled scalar field propagating in a static plane symmetric spacetime. The considered metric describes the curvature outside a massive infinity plate and exhibits an intrinsic naked singularity (a singular plane) that makes the accessible universe finite in extension. This solution can be interpreted as describing the spacetime of static domain walls. In this context, a first solution is given in terms of zero order Bessel functions of the first and second kind and presents a stationary pattern which is interpreted as a result of the reflection of the scalar waves at the singular plane. This is an evidence, at least for the massless scalar field, of an old interpretation given by Amundsen and Grøn regarding the behaviour of test particles near the singularity. A second solution is obtained in the limit of a weak gravitational field which is valid only far from the singularity. In this limit, it was possible to find out an analytic solution for the scalar field in terms of the Kummer and Tricomi confluent hypergeometric functions.

Descrição

Palavras-chave

Gravitational waves, Scalar field, Taub metric

Como citar

Brazilian Journal of Physics, v. 46, n. 6, p. 784-792, 2016.

Coleções